MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during the intraocular lens (iol) implantation surgery, the lens had broken while being inserted.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The lens in the lens case and the used company specific were returned wrapped in white gauze material inside the lens carton.Solution was dried on the lens.The optic was semi-folded pressed into the well area of the well area of the lens case.One haptic was bent with the distal tip adhered to the anterior optic surface in dried solution.The lens was cleaned with klrp to further evaluate.The optic and haptic relaxed into original positions after the removal of the dried viscoelastic.The reported lens damage was not observed.A fold test was conducted using folding tweezers.The lens folded and unfolded with no abnormalities observed.Viscoelastic was observed in the used associated company specific cartridge.The cartridge tip has stress lines.The cartridge wings show evidence of being seated into a handpiece.The cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified lens/cartridge combination was used.The handpiece and viscoelastic information was not provided.It is unknown if a qualified handpiece and viscoelastic were used.There was no problem observed to the lens.The reported lens damage was not observed.The reported complaint was for ¿lens broke when inserting¿.The used lens and cartridge were returned separately and evaluated.The lens was not broken.An acceptable fold test was conducted.The used cartridge has evidence of use, including stress lines on the tip.Stress is a common occurrence and does not denote a cartridge deficiency.An acceptable dye stain test was conducted with acceptable results.It is unknown if a qualified handpiece and viscoelastic were used.The instruction for use (ifu) instructs: company foldable intraocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company¿s specific iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24743401
Report Number1119421-2026-00648
Device Sequence Number8744019
Product Code MJP
UDI-Device Identifier00380652409681
UDI-Public(01)00380652409681(17)281209(11)241211(10)15967103
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15967103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown